Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 198, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 25, 2011, 6:01 PM EDT for Brantley County, Glynn County, Georgia. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2011, 6:01 PM EDT (22:01 UTC)
- Expired
- Jun 25, 2011, 6:15 PM EDT
- In force
- 14 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Brantley County, GA, Glynn County, GA
The radar
The Jacksonville radar (KJAX), 80 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 588 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:31 PM EDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 25, 2:31 PM EDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 231 PM EDT SAT JUN 25 2011 .SYNOPSIS...UPPER TROF EXTENDS FROM THE APPALACHIAN MOUNTAINS TO THE FL PANHANDLE WITH A WEAK SHORTWAVE NEAR THE GA/SC BORDER. SFC FRONTAL BOUNDARY EXTENDS FROM THE MID-ATLANTIC REGION INTO N GA. THICK CLOUDINESS HAS GRADUALLY SHIFTED SE LEAVING THE NW 1/3 OF THE AREA PARTLY CLOUDY. ATLANTIC AND GULF SEABREEZES HAVE PROGRESSED INLAND ABOUT 5 MILES. SHOWERS AND TSTMS HAVE BEGUN TO DEVELOP...MOSTLY NEAR AND S OF A KGNV TO KSGJ LINE WHERE SHEARED MID-LEVEL VORTICITY IS LOCATED. ANOTHER NARROW AND BROKEN LINE OF CONVECTION IS DEVELOPING FROM NEAR KSSI TO S OF KHOE...LIKELY DUE TO ANOTHER WEAK PVA AXIS AND DIFFERENTIAL HEATING ON THE BACK SIDE OF THE THICKER CLOUDINESS. 2 PM TEMPS RANGE ARE GENERALLY IN THE LOWER 90S IN SUNNIER AREAS TO THE UPPER 80S IN CLOUDIER LOCALES AND NEAR THE ATLC COAST. .SHORT TERM...TSTMS WILL CONTINUE TO DEVELOP...MAINLY OVER THE SE 1/3 OF THE AREA...HELPED ALONG BE SEABREEZE AND OUTFLOW INTERACTIONS. DYNAMIC SUPPORT WILL BE WANING FOR SECONDARY LINE OF STORMS...BUT THEY WILL PROBABLY CONTINUE UNTIL LATE AFTERNOON DUE TO FURTHER DIFFERENTIAL HEATING AND SEABREEZE INTERACTION. DIURNAL CONVECTION WILL CONTINUE THRU THE REMAINDER OF THE SHORT TERM WITH ENHANCEMENT FROM BOTH THE DEEPER MOISTURE TO THE S AND THE FRONTAL TROF TO THE N. BEST CHANCES FOR PRECIP ON SUN WILL BE OVER THE EXTREME S ZONES ONCE AGAIN WITH MORE UNIFORM POPS BY MON AFTERNOON. UPPER RIDGE WILL REBUILD JUST S OF THE AREA...SENDING TEMPS BACK UP TO SEVERAL DEGREES ABOVE NORMAL. .LONG TERM...UPPER RIDGE TO THE S IS EXPECTED TO WEAKEN ONCE AGAIN...LEAVING THE AREA CLOSE TO NORMAL FOR TEMPS AND PRECIP THRU THE PERIOD. LITTLE CHANGE WAS MADE TO THE EXISTING FORECAST. && .AVIATION...TEMPO TSRA IN TAFS TIL 23Z WHEN CONVECTION SHOULD START DECREASING. IFR CONDITIONS WILL OCCUR BRIEFLY IN HEAVY SHOWERS...OTHERWISE MOSTLY VFR. && .MARINE...NOT MUCH CHANGE THE NEXT FEW DAYS. SURFACE HIGH TO SOUTH AND TROUGHING TO THE NORTH WILL MAINTAIN A SOUTHWEST FLOW AT LESS THAN 15 KNOTS...BECOMING SOUTHEAST WITH DAILY SEABREEZE DEVELOPMENT. SEAS REMAINING MOSTLY 2 TO 3 FEET. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 97 72 96 / 20 30 30 40 SSI 75 92 76 91 / 10 20 20 30 JAX 72 95 73 93 / 20 30 20 40 SGJ 73 91 74 91 / 20 30 20 30 GNV 70 94 71 94 / 20 50 30 40 OCF 71 94 71 94 / 30 50 30 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && CARROLL/ZIBURA/KEEGAN
Hazardous weather outlook, Jun 25, 4:41 AM EDT, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 441 AM EDT SAT JUN 25 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-260845- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 441 AM EDT SAT JUN 25 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY. STORMS WILL BECOME MOST NUMEROUS SOUTH OF A LINE FROM GAINESVILLE TO ST. AUGUSTINE BY EARLY AFTERNOON. A FEW STORMS IN THIS AREA MAY BECOME STRONG. DAMAGING WIND GUSTS...HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS. PATCHES OF SMOKE WILL PRIMARILY REMAIN CONFINED TO AREAS NEAR AND JUST EAST OF THE HONEY PRAIRIE WILDFIRE COMPLEX. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A TYPICAL SUMMERTIME THUNDERSTORM PATTERN IS EXPECTED. LOCALLY HEAVY DOWNPOURS...GUSTY WINDS...SMALL HAIL...AND FREQUENT CLOUD- TO-GROUND LIGHTNING CAN BE EXPECTED IN THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JDS
In the hours before
Special weather statement, Jun 25, 4:16 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT...COR
NATIONAL WEATHER SERVICE JACKSONVILLE FL
416 PM EDT SAT JUN 25 2011
FLZ037-040-252100-
MARION-PUTNAM-
416 PM EDT SAT JUN 25 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN PUTNAM
AND NORTHEASTERN MARION COUNTIES FOR STRONG WINDS...SMALL HAIL AND
FREQUENT LIGHTNING VALID UNTIL 500 PM EDT...
AT 410 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES NORTHEAST
OF PALATKA TO 8 MILES NORTHWEST OF JUNIPER SPRINGS...MOVING EAST AT
15 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND ORANGE
SPRINGS...MANNVILLE...JOHNSON...INTERLACHEN...HOLLISTER...HOG
VALLEY...SALT SPRINGS...PALATKA...JUNIPER SPRINGS AND WELAKA THROUGH
500 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2918 8191 2956 8201 2970 8180 2967 8152
2949 8152 2945 8149 2936 8149 2932 8167
2928 8164 2916 8164
TIME...MOT...LOC 2010Z 276DEG 15KT 2960 8171 2926 8178
SHASHYSpecial weather statement, Jun 25, 4:31 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 431 PM EDT SAT JUN 25 2011 GAZ162-252100- ECHOLS- 431 PM EDT SAT JUN 25 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL ECHOLS COUNTY FOR STRONG WINDS VALID UNTIL 500 PM EDT... AT 431 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER ECHOLS COUNTY...OR 5 MILES NORTHEAST OF STATENVILLE...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF THE INDICATED COUNTY THROUGH 500 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3071 8276 3061 8291 3073 8306 3083 8290 TIME...MOT...LOC 2031Z 289DEG 9KT 3074 8295 ZIBURA
Special weather statement, Jun 25, 4:32 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
432 PM EDT SAT JUN 25 2011
FLZ033-038-252115-
FLAGLER-ST. JOHNS-
432 PM EDT SAT JUN 25 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN ST.
JOHNS AND NORTHWESTERN FLAGLER COUNTIES FOR STRONG WINDS...SMALL HAIL
AND FREQUENT LIGHTNING VALID UNTIL 515 PM EDT...
AT 431 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES SOUTHWEST OF HASTINGS...OR 2
MILES SOUTH OF EAST PALATKA...MOVING EAST AT 5 TO 10 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS AROUND HASTINGS AND ANDALUSIA
THROUGH 515 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2944 8148 2949 8152 2957 8153 2973 8152
2975 8137 2946 8133
TIME...MOT...LOC 2031Z 270DEG 6KT 2962 8157
SHASHYSpecial weather statement, Jun 25, 5:05 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 505 PM EDT SAT JUN 25 2011 GAZ150>152-252130- BRANTLEY-PIERCE-WARE- 505 PM EDT SAT JUN 25 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN WARE... SOUTHERN PIERCE AND WESTERN BRANTLEY COUNTIES FOR STRONG WINDS VALID UNTIL 530 PM EDT... AT 505 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES EAST OF BLACKSHEAR...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SUNNYSIDE...DEENWOOD AND BLACKSHEAR THROUGH 530 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3124 8200 3114 8226 3126 8240 3136 8214 TIME...MOT...LOC 2105Z 285DEG 8KT 3129 8215 ZIBURA
Special weather statement, Jun 25, 5:41 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
541 PM EDT SAT JUN 25 2011
GAZ150-151-252215-
PIERCE-WARE-
541 PM EDT SAT JUN 25 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL WARE
AND SOUTHWESTERN PIERCE COUNTIES FOR STRONG WINDS VALID UNTIL 615 PM
EDT...
AT 541 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF DEENWOOD...OR 5
MILES NORTHWEST OF WAYCROSS...MOVING SOUTHEAST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEEDHAM...DEENWOOD...
WAYCROSS AND SUNNYSIDE THROUGH 615 PM EDT. GUSTY WINDS OF 40 TO 50
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3122 8221 3121 8222 3122 8223 3122 8224
3123 8228 3119 8228 3112 8244 3127 8246
3132 8231
TIME...MOT...LOC 2141Z 298DEG 5KT 3127 8239
ZIBURASpecial weather statement, Jun 25, 5:44 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 544 PM EDT SAT JUN 25 2011 GAZ152-153-252215- BRANTLEY-INLAND GLYNN- 544 PM EDT SAT JUN 25 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN BRANTLEY AND WESTERN GLYNN COUNTIES FOR STRONG WINDS VALID UNTIL 615 PM EDT... AT 544 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES WEST OF THALMANN...OR 14 MILES NORTHEAST OF NAHUNTA...MOVING EAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WAYNESVILLE...ATKINSON AND THALMANN THROUGH 615 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3113 8186 3127 8194 3135 8166 3126 8158 TIME...MOT...LOC 2144Z 272DEG 4KT 3130 8176 ZIBURA
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 3:18 PM EDT | Special Weather Statement | JAX | Flagler | 27 min |
| Jun 25, 4:16 PM EDT | Special Weather Statement | JAX | Putnam | 44 min |
| Jun 25, 4:32 PM EDT | Special Weather Statement | JAX | Flagler | 43 min |
| Jun 25, 5:02 PM EDT | Areal Flood Advisory | JAX | Marion, Putnam | 88 min |
| Jun 25, 6:18 PM EDT | Special Weather Statement | JAX | Baker | 42 min |
| Jun 25, 7:05 PM EDT | Special Weather Statement | JAX | Duval | 40 min |
| Jun 25, 7:07 PM EDT | Areal Flood Advisory | JAX | Baker, Duval, Nassau | 83 min |
| Jun 25, 7:07 PM EDT | Special Weather Statement | JAX | Columbia | 38 min |
| Jun 25, 7:09 PM EDT | Special Weather Statement | JAX | Suwannee | 51 min |
| Jun 25, 7:16 PM EDT | Special Marine Warning | JAX | 74 min | |
| Jun 25, 7:53 PM EDT | Special Weather Statement | JAX | Nassau | 52 min |
| Jun 25, 4:10 PM EDT | Special Weather Statement | JAX | Ware | 35 min |
| Jun 25, 4:31 PM EDT | Special Weather Statement | JAX | Echols | 29 min |
| Jun 25, 5:05 PM EDT | Special Weather Statement | JAX | Pierce | 25 min |
| Jun 25, 5:41 PM EDT | Special Weather Statement | JAX | Pierce | 34 min |
| Jun 25, 5:44 PM EDT | Special Weather Statement | JAX | Brantley | 31 min |
| Jun 25, 6:16 PM EDT | Special Weather Statement | JAX | Glynn | 44 min |
| Jun 25, 7:00 PM EDT | Special Weather Statement | JAX | Camden, Glynn | 45 min |
| Jun 25, 7:10 PM EDT | Severe Thunderstorm Warning | JAX | Camden, Glynn | 50 min |
| Jun 25, 7:28 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 47 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.